| Model Number |
RBYPCLP10 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/25/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using ruby coil lps, packing coil lps, lp system detachment handle (handle), and non-penumbra microcatheter.During the procedure, the physician placed multiple ruby coil lps in the target vessel using the microcatheter.Subsequently, two ruby coil lps and a packing coil lp would not advance past the friction lock within its introducer sheath on the back table.Therefore, both ruby coil lps and the packing coil lp were not used in the procedure.The physician then advanced a new packing coil lp into the vessel and used the handle to detach it; however, the packing coil lp failed to detach.Therefore, it was removed.The procedure was completed using a new ruby coil lp with the same handle and microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the second returned packing coil lp confirmed that the embolization coil was intact with the pusher assembly.Further evaluation revealed that the pet lock was separated on the proximal end of the pusher assembly, and the pusher assembly had a severe kink on the mid-shaft.The root cause of the kink could not be determined; however, if the pusher assembly is severely kinked, the pull wire may become pinned within the pusher assembly hypotube.This may cause resistance during attempts to detach the coil using a handle, and the pull wire may not retract.During functional testing, the packing coil lp was attempted to be detached using a demonstration handle but was unsuccessful as the pull wire did not retract from its returned position.Further evaluation revealed additional pusher assembly kinks and offset coil winds on the embolization coil.This damage may be incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.